Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 4, 2000, 7:05 AM CDT for Kingsbury County, South Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 7:05 AM CDT (12:05 UTC)
- Expired
- Aug 4, 2000, 7:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Kingsbury County, SD
The radar
The Sioux Falls radar (KFSD), 106 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 0.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 041206 SVRFSD SDC077-041245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 705 AM CDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 745 AM CDT * AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF IROQUOIS...OR ABOUT 21 MILES EAST OF HURON...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL KINGSBURY COUNTY THROUGH 720 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEAVY RAINS MAY CAUSE SOME LOCAL FLOODING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:15 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 4, 3:15 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT FRI AUG 4 2000 THE CONVECTIVE CHALLENGE CONTINUES AS VARIOUS MODELS DIFFERENT WITH THEIR USUAL BIASES. NGM WILL BE DISCOUNTED AS USUAL AS IT HAS VERY FAST AND SOMEWHAT NORTH BIAS WITH TROF AND PRECIP. SLOW AVN HAS BEEN DOING BEST THIS SUMMER WITH POSITION AND TIMING BUT ITS QPF IS LACKING. LOOKS LIKE A FEW MID LVL WARM ADV SHWRS/TSTMS MAY DVLP EWD INTO PARTS OF CWA THIS MRNG...BUT WITH TYPICAL DIURNAL PATTERN SHOULD DIE OFF BY LATE MRNG. HOWEVER WITH AFTN HEATING AND INCRG SSELY FLW OF MOIST UNSTABLE AIR...AND SHORT WAVE RDG RIDERS APPROACHING... WDSPRD TSTMS SHOULD DVLP IN WRN CWA LATE AFTN AND MOVE EWD TNGT... MAINLY OVR NRN HLF CWA WHERE BEST FOCUS AND LIFTING BOUNDARY IS. AVN MODEL SHOWS FNT MAKING IT INTO WRN CWA SAT MRNG...AND ERN CWA SAT EVE WITH EXPCD REDVLPG SCT TSTMS DVLPG WITH THIS FEATURE IN THE AFTN. PREV FCST HAD A LITTLE BIT OF A SLOW BIAS WITH STILL CHC PRECIP THRU SUN. SOME LEFTOVER INSTABILITY SHWRS STILL PSBL SUN... BUT TSTMS ARE UNLIKELY EXCPT MAYBE ERN CWA. WILL LOOK AT NEW MRF. .FSD...NONE RYRHOLM B
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:22 AM CDT | Severe Thunderstorm Warning | FSD | Miner | 38 min |
| Aug 4, 8:05 AM CDT | Severe Thunderstorm Warning | FSD | Miner | 25 min |
| Aug 4, 8:30 AM CDT | Severe Thunderstorm Warning | FSD | Miner | 30 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.